Per my post last month (scroll down). I took a 24 hr adrenal - blood saliva test last May. It revealed slightly low adrenals even though my blood cortisol level test from an MD tested in mid of the range (was OK on that test). I did nothing for it, but vit C for a while.
Had some hypo thyroid med dose issues going on (changed med), so I'm trying to dissifer hypo thyroid symptoms from adrenal symptoms. I'm pretty good with thyroid knowledge, not so much on Adrenal, and they kind of overlap.
So what does low adrenal feel like, can it give you periods of hyper feel? Body warmth, burning eyes, insomnia? That can be to much thyroid med, hoping thats all it is.
I get a headache, feel like throwing up, get confused, sometimes run a fever, BP drops... that is what happens to me.
I also have thyroid issues too as in no thyroid but then again, I have no adrenals. so when I go low, I really go low.
Before I was started on hydrocortisone, I had low bp, faint when standing, horrible headaches, body aches, nausea, confusion, rashes, dizziness, irregular menses and fatigue. I imagine everyone is different though.
I am kind of like you with Hypothyroidism and Adrenal Fatigue but I also have Fibromyalgia. Trying to do saliva tests for the Adrenals and have taken a few supplements for the Adrenals ( including Natural Cortisol and Fluodrocortisone but was having suspicions about these two and decided to take just supplements for the Adrenals instead of Hormones; still need to learn more about how to treat the adrenals ) because I know now that untill I get the Adrenals in shape my thyroid is never going to be O'K and I will not feel good. I can recommend a book about the adrenals. It is called: " Adrenal Fatigue the 21 Century Stress Syndrome " I personally now can not say what is from the thyroid and what from the adrenals. Please write back again, I will like to know how are you doing with all of this.
What do you mean when you say that you can not maintain your thyroid med? Do you need to constantly change them because the numbers and TSH are not stable and you do not feel good and it seems like the doctors can not help much? Do you feel like you have a difficlult case?
I know more than average about thyroid too, but mix with adrenals and ..wow!
I had to keep lowering my thyroid dose based on symptoms, fely hyper, but new lab says hypo, very. Yet I am not tired, I feel wirered. May need to go through a tough time with one thyroid dose to get accurate labs.
Hot, hot flashes, stinging eyes, hard to sleep, heart palps. i should feel tire with high 25 tsh, not though.
Hat 24 hour saliva adrenal test last year. Was only low in afternoon. Have a more life stress at the moment - new job, bad economy, that might be tinkering with my adrenals, giving false energy covering up high tsh(hypo)
My adrenal fatigue was at times so profound that I struggled to walk across a room. And stairs were my nightmare. What was destroying my adrenals was Advair, an inhaled steroid. Now, seven months after getting off that poison, I am well on the way to recovery. I take large doses of vitamin B5, along with other stuff, but the B5 is the most important. In the early stages of adrenal fatigue, you can have cortisol levels that rise rather than fall during the day. This causes you to become more alert as the day progresses and it is hours before you can fall asleep. Once asleep you don't wake, but it puts you out of sync with the world. All my appointments were in the afternoon.
quote - "In the early stages of adrenal fatigue, you can have cortisol levels that rise rather than fall during the day. This causes you to become more alert as the day progresses and it is hours before you can fall asleep."
- Ok, interesting, you are the first that actually said that, and I have heard of that before. It can be the opposite of what you think would happen. My doc said in the beginning adrenals can be a roller coaster like Hashimotos hypothyroid can be.
I just got more testing, so I'm keeping my fingers crossed.
According to my doctor, cortisol rises in the afternoon indicate a loss of diurnal rhythm... indicative of hypercortisolism, not hypocortisolism. Yes, it can be a roller coaster ride. Few doctors know how to test, or how to interpret the tests.
While a loss in rhythm can indicate AI, the loss would be all low, with no highs, you had a high. A high at the wrong time as well as lows at the wrong time can mean something is wrong - that is why there are certain set times to test for cortisol. The body is supposed to rise and fall naturally.
What thyroid medication are you taking? Sorry that you're going through this. I've been struggling with the same issue for about a year. I had been comfortably stablized on Synthroid for many years and then, after a hyperthyroid bout last spring, I developed an intolerance/sensitivity to Synthroid. Every time I increased the dose, I developed hyper-like symptoms. Dreadful! I'd rather be hypo than hyper any day. I'm still struggling with this issue and may be changing my medication to see if there is an improvement.
Many people that need dessicated thyroid (natural) were effected by the Armour reformulation and shortage. So we've bounced back and forth trying other brands. The body does not like re adjusting many times throughout the year on different brands. T4 synthetic meds dont work for some of us - not an option.
My adrenal symptoms are/were very low BP, extreme fatigue, insomnia, surges of anxiety and heart palps, nausea, weight loss.
I too am hypothyroid, and it is hard to see what is thyroid and what is adrenal or for me what is perimenopause ( middleage).
This is SO a very difficult health issue, most drs do not understand how it can affect your WHOLE life.
Good luck to all.
When my cortisol is too low my blood pressure drops, I get nauseous and very very tired. I am one of those people that needs to take my morning cortisol as soon as I wake up in the morning, just to get up.
On a more day to day basis, I cannot handle stress very well and try to keep my life mellow. If I know that my day will be stressful or require a lot of energy I have my doctor's ok to take a little extra hydrocortisone. I've worked with him to get my daily dose timed well, for the most part. But life does not always happen according to how Horselip takes her hydorcortisone :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.